MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, UNCEMENTED, 6, TAPER 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC, SL STEM, UNCEMENTED, 6, TAPER 12/14; ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays and other source documents for review and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on right side and underwent revision surgery due to infection.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: patient had a total hip replacement on jun 13, 2000 and underwent revision surgery on (b)(6) 2020 due to periprosthetic joint infection.During revision surgery, a spacer was implanted.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: one undated x-ray has been received showing the bilateral hip implants.No anomalies relevant to the reported event were identified.- images: the received images of the explanted products were reviewed, however no conspicuous findings relevant to the reported event were identified.Product evaluation: - no product was returned.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: patient had a total hip replacement on jun 13, 2000 and underwent revision surgery on (b)(6) 2020 due to periprosthetic joint infection.During revision surgery, a spacer was implanted.Based on the received intraoperative images, the explantation of the devices can be confirmed.However, as neither lab results nor medical records have been received, the infection cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).As the infection occurred more than 20 years after implantation, the implanted products are not identified as the source or contributing to the reported infection.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the reported event.However, there is no indication that the implants caused or contributed to the infection.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ALLOCLASSIC, SL STEM, UNCEMENTED, 6, TAPER 12/14
Common Device Name
ALLOCLASSIC ZWEYMUELLER SL/SLL FEMORAL STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10780065
Report Number0009613350-2020-00528
Device Sequence Number3814497
Product Code LZO
UDI-Device Identifier00889024481138
UDI-Public00889024481138
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/15/2004
Device Model NumberN/A
Device Catalogue Number2846
Device Lot NumberB676724
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;